Alert archive / Alaska / High Wind Warnings in 2006

High Wind Warning 15, NWS Anchorage, AK

December 27, 2006

NWS Anchorage, AK issued this high wind warning at Dec 27, 2006, 5:22 AM AKST. It took effect at Dec 27, 2006, 11:10 AM AKST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2006, 5:22 AM AKST (14:22 UTC)
In effect from
Dec 27, 2006, 11:10 AM AKST
Expired
Dec 28, 2006, 4:46 AM AKST
In force
18 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 271922
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1022 AM AST WED DEC 27 2006


AKZ101-280730-
/X.NEW.PAFC.HW.W.0015.061227T2200Z-061228T1400Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1022 AM AST WED DEC 27 2006

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
AST THURSDAY FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM AST
THURSDAY FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. 

A STRONG WEATHER FRONT IS MOVING INTO SOUTH CENTRAL ALASKA THIS
AFTERNOON THROUGH TONIGHT. THIS FRONT WILL BRING HIGH WINDS TO
WESTERN TURNIGAIN ARM AND FOR HIGHER ELEVATIONS IN THE ANCHORAGE
AREA. EAST TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON WITH
GUSTS TO 75 TO 80 MPH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS.
THESE CONDITIONS WILL CONTINUE THROUGH MOST OF THE NIGHT AND THEN
DIMINISH TOWARD MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
3 follow-up statements
000 
WWAK71 PAFC 272010
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1110 AM AST WED DEC 27 2006

AKZ135-280815-
/X.EXB.PAFC.HW.W.0015.061228T0000Z-061228T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
1110 AM AST WED DEC 27 2006

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM
AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM AST
THURSDAY. 

A STRONG WEATHER FRONT IS MOVING INTO SOUTH CENTRAL ALASKA THIS
AFTERNOON THROUGH TONIGHT. THIS FRONT WILL BRING HIGH WINDS TO
SOUTHEASTERN PRINCE WILLIAM SOUND. EAST WINDS WILL INCREASE LATE THIS
AFTERNOON TO 50 MPH WITH GUSTS TO 80 MPH. THESE CONDITIONS WILL
CONTINUE THROUGH MOST OF THE NIGHT AND THEN DIMINISH TOWARD MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ101-280815-
/X.CON.PAFC.HW.W.0015.061227T2200Z-061228T1400Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1110 AM AST WED DEC 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY FOR TURNAGAIN
ARM AND HIGHER ELEVATIONS.

A STRONG WEATHER FRONT IS MOVING INTO SOUTH CENTRAL ALASKA THIS
AFTERNOON THROUGH TONIGHT. THIS FRONT WILL BRING HIGH WINDS TO
WESTERN TURNIGAIN ARM AND FOR HIGHER ELEVATIONS IN THE ANCHORAGE
AREA. EAST TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON WITH
GUSTS TO 75 TO 80 MPH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS.
THESE CONDITIONS WILL CONTINUE THROUGH MOST OF THE NIGHT AND THEN
DIMINISH TOWARD MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 280249
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
549 PM AST WED DEC 27 2006

AKZ101-280400-
/X.CAN.PAFC.HW.W.0015.000000T0000Z-061228T1400Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
549 PM AST WED DEC 27 2006

...HIGH WIND WARNING IS CANCELLED FOR TURNAGAIN ARM AND THE HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING FOR TURNAGAIN ARM AND THE HIGHER ELEVATIONS. 

BE PREPARED FOR SOUTHEAST WINDS GUSTING UP TO 65 MPH ALONG THE ARM
AND THE HIGHER ELEVATIONS THROUGH LATE TONIGHT. THE DEVELOPMENT OF
SNOW ALONG UPPER TURNAGAIN ARM IS CAUSING VISIBILITIES TO BE
REDUCED TO NEAR ZERO AT TIMES ALONG TURNAGAIN ARM. CONDITIONS ARE
EXPECTED TO IMPROVE TOWARD MORNING.


$$

AKZ135-281400-
/X.CON.PAFC.HW.W.0015.000000T0000Z-061228T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
549 PM AST WED DEC 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY. 

A STRONG WEATHER FRONT IS MOVING INTO SOUTH CENTRAL ALASKA THIS
AFTERNOON THROUGH TONIGHT. THIS FRONT WILL BRING HIGH WINDS TO
SOUTHEASTERN PRINCE WILLIAM SOUND. EAST WINDS WILL INCREASE LATE
THIS AFTERNOON TO 50 MPH WITH GUSTS TO 80 MPH. THESE CONDITIONS
WILL CONTINUE THROUGH MOST OF THE NIGHT AND THEN DIMINISH TOWARD
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK71 PAFC 281346
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
446 AM AST THU DEC 28 2006


AKZ135-281500-
/X.CAN.PAFC.HW.W.0015.000000T0000Z-061228T1400Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
446 AM AST THU DEC 28 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. WINDS HAVE SUBSIDED BELOW WARNING LEVELS. EXPECT
SOUTHEAST WINDS OF 10 TO 20 MPH FOR TODAY..

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Dec 27, 12:00 AM AKST, 5 hours 22 minutes earlier.

Area forecast discussion, Dec 27, 12:00 AM AKST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST WED DEC 27 2006

.DISCUSSION...

UPPER LEVEL TROUGH CENTERED OVER THE BERING STRAIT AND EASTERN
ALEUTIANS WITH RIDGES OVER THE GULF OF AK AND WEST OF KAMCHATKA THIS
MORNING. AT THE SURFACE A COMPLEX LOW IS SOUTH OF COLD BAY WITH
SEVERAL LOBES CIRCULATING INTO BRISTOL BAY AND ACROSS THE EASTERN
BERING. HIGH PRESSURE RIDGES ARE LOCATED OVER MUCH OF MAINLAND AK AND
OVER KAMCHATKA.

THE NAM HAD THE BEST HANDLE ON THE COMPLEX LOW SOUTH OF COLD BAY...SO
THE FIRST PART OF THE FORECAST LEANS IN THAT DIRECTION. AFTER 36
HOURS OR SO THE MODELS DIVERGE. THE GFS SEEMED MOST REASONABLE IN
BRINGING A NORTH PACIFIC LOW STRAIGHT NORTH TO NEAR THE KENAI ON FRI.

IN THE BERING AND ALEUTIANS...THE LOW MOVING ACROSS COLD BAY WILL
BRING SNOW AND BLOWING SNOW TO ITS WEST AND NORTHWEST. THIS SHOULD
KEEP BLIZZARD CONDITIONS OVER THE PRIBILOFS TODAY WITH STRONG WIND
AND SNOW SHOWERS ALONG THE CHAIN. AS THE TROUGH OVER BRISTOL BAY AND
THE AK PEN SLOWLY WEAKEN OVER THE NEXT COUPLE OF DAYS...WINDS WILL
GRADUALLY DIMINISH AS WILL SNOW SHOWER ACTIVITY. BY FRI A RIDGE OF
HIGH PRESSURE BUILDS ACROSS THE AREA FROM THE WEST.

OVER SOUTHWEST AK...THE COLD BAY LOW WILL BRING A MIX OF RAIN AND
SNOW AND BLOWING SNOW OVER THE BRISTOL BAY ZONE EXCEPT WHERE RAIN IS
FALLING. SNOW AND BLOWING SNOW CAN BE EXPECTED OVER THE KUSKOKWIM
DELTA AND SNOW WILL ENTER SOUTHERN PORTIONS OF THE KUSKOKWIM VALLEY.
AS THE ASSOCIATED FRONT MOVES ACROSS KODIAK ISLAND AND INTO THE
NORTHERN GULF THROUGH THIS EVENING...ADDITIONAL SNOW CAN BE EXPECTED
ACROSS THE AREA. SOME DRYING CAN BE EXPECTED TOWARD THE END OF THE
WEEK AS WEAK RIDGING BUILDS INTO THE AREA IN ADVANCE OF THE NEXT
NORTH PACIFIC LOW.

SOUTH AND EAST OF THE AK RANGE...THE FRONT CROSSING KODIAK ISLAND
TODAY AND HEADING TOWARD THE NORTH GULF COAST IS THE BIG WEATHER
MAKER. MODELS HAVE A BIT OF A COOL BIAS THIS MORNING...AND RAIN WITH
TEMPERATURES IN THE MID 30S HAVE AFFECTED MUCH OF KODIAK ISLAND AND
ARE APPROACHING THE KENAI. IT APPEARS THAT SNOW MIXED WITH RAIN WILL
AFFECT SOUTHERN PORTIONS OF THE PENINSULA...BUT THAT COLD AIR WILL
REMAIN ENTRENCHED FURTHER INLAND. THIS MEANS LIGHT AMOUNTS OF SNOW
FOR INLAND ZONES...WITH SOME TURNAGAIN WINDS AND DOWNSLOPING FOR THE
ANCHORAGE BOWL. UPSLOPE SIDES OF MOUNTAINS WILL BE FAVORED LOCATIONS
FOR SNOWFALL TONIGHT. AS THE FRONT MOVES INLAND FLOW BECOMES SOUTH ON
THU AND WARM AIR WILL PENETRATE TOWARD SOUTH CENTRAL...BUT SHOULD
STILL YIELD LIGHT SNOW OVER THE AREA. THU NIGHT INTO FRI THE NEXT LOW
TEARS NORTH TOWARD THE KENAI. THIS APPEARS TO HAVE PLENTY OF WARM AIR
WITH IT WHICH WILL BRING RAIN ON FRI TO THE NORTH GULF COAST AND HAS
THE POTENTIAL OF ALSO THREATENING THE INLAND SNOWPACK WITH RAIN.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 155 161 187 195
MARINE...HEAVY FREEZING SPRAY...121 129 130 140 179 180 185
         STORMS...120 130 138 160 170
         GALES...121 125 132 140 150 155 165 171 172 179 180 185
FIRE WEATHER...NONE

DS DEC 06

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 11:00 PM AKSTGale WarningAFC48 hr
Dec 26, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Dec 26, 11:00 PM AKSTSmall Craft AdvisoryAFC9 hr
Dec 26, 11:00 PM AKSTStorm WarningAFC12 hr
Dec 26, 11:00 PM AKSTHeavy Freezing Spray WarningAFC9 hr
Dec 26, 11:00 PM AKSTHeavy Freezing Spray WarningAFC
Dec 26, 11:00 PM AKSTHeavy Freezing Spray WarningAFC15 hr
Dec 27, 1:40 AM AKSTHeavy Freezing Spray WarningAFC6 hr
Dec 27, 6:40 AM AKSTHurricane Force Wind WarningAFC16 hr
Dec 27, 7:30 AM AKSTGale WarningAFC6 hr
Dec 27, 7:30 AM AKSTStorm WarningAFC16 hr
Dec 27, 11:00 AM AKSTGale WarningAFC24 hr
Dec 27, 11:00 AM AKSTGale WarningAFC12 hr
Dec 27, 11:00 AM AKSTHeavy Freezing Spray WarningAFC3 hr
Dec 27, 11:45 AM AKSTBlizzard WarningAFC12 hr
Dec 27, 11:57 AM AKSTBlowing Snow AdvisoryAFC10 hr
Dec 27, 1:35 PM AKSTGale WarningAFC9 hr
Dec 27, 1:35 PM AKSTHurricane Force Wind WarningAFC21 hr
Dec 27, 1:35 PM AKSTSmall Craft AdvisoryAFC9 hr
Dec 27, 1:35 PM AKSTStorm WarningAFC9 hr

Nearby

High Wind Warnings in Alaska, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.